# SDR 2022FA0000362

- Difficulty date: July 20, 2022
- Submitted: July 20, 2022
- Operation: General aviation
- Aircraft: N927R
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636509
- Aircraft time: 895 hours
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Part number: RHB36S
- Condition: Weak
- Location: Zone 400
- Part time: 895 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED AIRCRAFT SEEMED TO BE SHORT ON POWER DURING CLIMB. AIRSPEED WAS SLIGHTLY BELOW EXPECTED. PILOT PERFORMED AN IN FLIGHT MAG CHECK AND NOTED THAT ENGINE WAS VERY ROUGH ON LH MAGNETO. AFTER RETURNING TO MAINTENANCE A GROUND RUN WAS PERFORMED. NORMAL MAG CHECK RPM OF 2000 DID NOT EXHIBIT NAY PROBLEMS. WHEN CHECKING AT FULL POWER ( 2500RPM AND 42 " HG), THE ENGINE STUMBLED SIGNIFICANTLY WHEN ON THE LH MAG. AN INSPECTION OF THE MAGNETOS AND HARNESSES WAS SATISFACTORY. SPARK PLUGS WERE REMOVED, INSPECTED AND TESTED WITH STANDARD SPARK PLUG MACHINE, NO DISCREPANCY NOTED. EACH SPARK PLUG WAS THEN TESTED USING AN OHMMETER AND SEVERAL WERE FOUND TO HAVE AN EXCESSIVE AMOUNT OF RESISTANCE WITH A COUPLE HAVING NO RESISTANCE. THERE IS NO PUBLISHED VALUES FOR THIS PARAMETER, BUT THERE ARE VARIOUS SUPPLIERS AND GROUPS WHO HAVE CONFIRMED THE RESISTANCE VALUE HAS AN EFFECT ON THE PLUG OPERATION. IT SHOULD BE NOTED THAT THE CHAMPION SPARK PLUG MACHINE CT475-AV WILL NOT TEST THE PLUGS PROPERLY UNLESS THERE IS SUFFICIENT AIR PRESSURE SUPPLIED ( ABOVE 140 PSI). SPARK PLUGS SHOULD BE CHECKED  CLOSELY UPON REACHING 700 HOURS.
